Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 31, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 10, 2016, 3:12 AM CDT for Throckmorton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2016, 3:12 AM CDT (08:12 UTC)
- Expired
- Sep 10, 2016, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WGUS54 KSJT 100812
FFWSJT
TXC447-101115-
/O.NEW.KSJT.FF.W.0031.160910T0812Z-160910T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 AM CDT SAT SEP 10 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 615 AM CDT
* AT 310 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. BETWEEN TWO AND 3 INCHES OF
RAIN HAVE ALREADY FALLEN IN PARTS OF THE WARNED AREA. FLASH
FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THROCKMORTON...ELBERT...MILLERS CREEK RESERVOIR...
THE INTERSECTION OF US-183 AND US-283 AND THE INTERSECTION OF
US-380 AND HIGHWAY 222.
THIS INCLUDES THE FOLLOWING LOW WATER CROSSINGS ...
CROSSINGS ALONG COUNTY ROAD 376...
CROSSINGS ALONG COUNTY ROAD 374 AND
CROSSINGS ALONG COUNTY ROAD 334.
DO NOT DRIVE THROUGH THESE LOW WATER CROSSINGS OR ANY OTHER
LOW WATER CROSSING WITH WATER FLOWING ACROSS THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3307 9895 3303 9947 3340 9947 3340 9895
$$
SNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 11:51 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Sep 9, 11:51 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1151 PM CDT FRI SEP 9 2016 .AVIATION... /06Z TAFS/ Convection has remained west of the terminals this evening, but that should change overnight. The latest HRRR data suggests that the cold front will move into to near the I-20 corridor around KABI shortly before sunrise, with scattered showers and storms along and north of the front. Front expected to reach the KSJT terminal shortly after sunrise, and the the southern terminals by mid morning. Best forcing for thunderstorms will be in the morning, with activity decreasing in both intensity and coverage for the afternoon. && .PREV DISCUSSION... /issued 639 PM CDT FRI SEP 9 2016/ AVIATION... /00Z TAFS/ Isolated showers and storms across the western Big Country and the Permian Basin should remain well west of West Central Texas terminals this evening. However, a cold front will move into the area after midnight, reaching KABI shortly before sunrise and then exiting the southern terminals by noon. At least scattered showers and storms will develop behind the front across much of West Central Texas for Saturday. latest model data has sped the front up over previous forecast, so have sped up the arrival time by an hour or two at all locations. PREV DISCUSSION... /issued 354 PM CDT FRI SEP 9 2016/ SHORT TERM... (Tonight and Saturday) Cooler temperatures and increasing rain chances for Saturday. The main weather feature to affect West Central Texas the next 24 hours, is a cold front that will be moving south across the area on Saturday. Late this afternoon, an enhanced cumulus field is developing just to the west of the forecast area. A weak shortwave trough is currently moving east from New Mexico and may aid in convective development from northwest Texas, south across the Permian Basin late this afternoon and evening. Will keep 20 to 30 POPs in place generally west of a Throckmorton, San Angelo to Ozona line through the evening hours. An upper level trough will be moving across the Plains tonight and will send a cold front south across the area on Saturday. The front is expected to enter the Big Country after midnight, reaching the I- 20 corridor around daybreak and clearing the I-10 corridor around noon. Scattered to numerous showers and thunderstorms are expected to develop along and behind the front as it progresses south across the area. Heaviest rainfall is expected across roughly the northern half of the forecast area, where amounts between 1/4 and 1/2 inch will be possible, while farther south amounts will generally remain below 1/4 inch. Although severe storms are not expected, the stronger storms will be capable of producing some gusty winds, dangerous lightning and locally higher rainfall amounts that may lead to flooding of low lying and poor drainage areas. Temperatures will be noticeably cooler behind the front on Saturday, with highs ranging from the upper 70s to around 80 across the Big Country, to the middle 80s along the I-10 corridor. 24 LONG TERM... (Saturday night and Sunday) .Additional Rain Possible South and Cooler Temperatures... Showers and thunderstorms may continue Saturday night into Sunday, mainly across our southern counties. Models continue to indicate the potential for some lingering convection, across our southern counties, associated with the cold front. Confidence isn't very high regarding location and timing; so, will just continue mainly 20 and 30 PoPs. Models also bring in dryer and cooler air with this front. Thus, overnight lows Saturday night in the 60 to 65 range look likely, with highs on Sunday mainly in the mid to upper 80s. (Sunday night through Monday night) .Dry and Warming... As high pressure builds over the region, low-level flow from the south returns and a warming trend begins. Sunday night lows will be slightly warmer than Saturday night, as surface dewpoint temperatures increase. Highs on Monday will be back close to seasonal normals, mainly in the 90 to 93 range. Lows Monday night will be slightly warmer than seasonal normals, mainly around 70. (Tuesday through Friday) .Rain Chances and Another Cold Front... Models continue to develop an upper trough over the western CONUS. However, the GFS and ECMWF solutions continue to diverge by late week, with the GFS indicate a much more developed and dominate upper trough covering most of the nation west of the Rockies. Also, both models bring another cold front at least into our counties by Wednesday. Will continue mainly chance PoPs through Thursday, then slight chance for Thursday night and Friday. Also, afternoon highs closer to seasonal normals look reasonable for these periods, especially given the potential for rain and some surface cold air advection. However, the bulk of the convection for these periods will be mainly diurnal, with upper support limited. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 78 63 87 / 40 60 10 10 San Angelo 72 83 65 87 / 20 60 10 20 Junction 72 87 66 86 / 5 50 30 20 Brownwood 71 82 64 86 / 20 60 10 10 Sweetwater 66 77 63 86 / 50 60 10 10 Ozona 71 83 66 86 / 10 50 30 20 && .SJT Watches/Warnings/Advisories... None. && 07/99/99
Hazardous weather outlook, Sep 9, 3:06 PM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT FRI SEP 9 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-102015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 306 PM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE WEST OF A THROCKMORTON...TO SAN ANGELO...TO OZONA LINE THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT NORTH OF INTERSTATE 20. THE MAIN HAZARDS WILL BE DANGEROUS LIGHTING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT MOVES THROUGH THE AREA. THE MAIN STORM HAZARDS INCLUDE DANGEROUS LIGHTNING AND THE THREAT FOR LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THUNDERSTORMS WILL BE POSSIBLE AGAIN NEXT TUESDAY THROUGH THE SECOND HALF OF THE WEEK. THE MAIN HAZARDS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 10, 1:53 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
153 AM CDT SAT SEP 10 2016
TXZ099-100800-
THROCKMORTON TX-
153 AM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL THROCKMORTON COUNTY UNTIL
300 AM CDT...
AT 152 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
THROCKMORTON...MOVING EAST AT 10 MPH.
SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
THROCKMORTON AROUND 200 AM CDT.
ELBERT AROUND 300 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
US-183 AND US-283.
LAT...LON 3322 9934 3340 9937 3340 9896 3305 9895
3305 9919
TIME...MOT...LOC 0652Z 276DEG 9KT 3323 9921
SNSpecial weather statement, Sep 10, 2:25 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 AM CDT SAT SEP 10 2016
TXZ098-099-100830-
THROCKMORTON TX-HASKELL TX-
225 AM CDT SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND SOUTHWESTERN
THROCKMORTON COUNTIES UNTIL 330 AM CDT...
AT 223 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS AND OUTFLOW WINDS MOVING SOUTH AT 40 MPH INTO HASKELL
AND THROCKMORTON COUNTIES.
SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
O'BRIEN AROUND 230 AM CDT.
ROCHESTER AND WEINERT AROUND 240 AM CDT.
RULE AROUND 250 AM CDT.
HASKELL AROUND 255 AM CDT.
PAINT CREEK AROUND 305 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH SOME OF THE STORMS...AND
MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3315 9924 3306 9895 3296 9895 3295 9904
3296 9999 3339 9999 3340 9934
TIME...MOT...LOC 0723Z 359DEG 34KT 3345 9978
SNSpecial weather statement, Sep 10, 2:32 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 232 AM CDT SAT SEP 10 2016 TXZ049-113-100830- JONES TX-FISHER TX- 232 AM CDT SAT SEP 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FISHER AND JONES COUNTIES UNTIL 330 AM CDT... AT 230 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN CENTRAL FISHER AND JONES COUNTIES. THE STORMS WERE NEARLY STATIONARY. SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THIS STRONG THUNDERSTORMS WILL AFFECT AREAS FROM LONGWOOD... NORTHEAST TO ANSON OVER THE NEXT HOUR OR SO. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3296 9961 3252 9961 3253 10066 3296 10065 TIME...MOT...LOC 0730Z 258DEG 8KT 3265 10021 SN
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:53 AM CDT | Special Weather Statement | SJT | Throckmorton | 67 min |
| Sep 10, 2:17 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 118 min |
| Sep 10, 2:25 AM CDT | Special Weather Statement | SJT | Haskell | 65 min |
| Sep 10, 2:32 AM CDT | Special Weather Statement | SJT | Fisher, Jones | 58 min |
| Sep 10, 3:02 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 3 hr |
| Sep 10, 4:14 AM CDT | Special Weather Statement | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 61 min |
| Sep 10, 5:04 AM CDT | Special Weather Statement | SJT | Brown, Coke, Coleman, Runnels, Sterling | 56 min |
| Sep 10, 9:08 AM CDT | Areal Flood Advisory | SJT | Coke, Runnels, Tom Green | 3 hr |
| Sep 10, 9:33 AM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 3 hr |
| Sep 10, 12:04 PM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.